View Full Version : 9 months too soon to quit fin?

11-27-2015, 01:13 PM
Has anyone experienced regrowth after continually losing large amounts of hair on finasteride after 8-9 months. In the last 9 months I have thinned out quicker than ever in my life while on the drug. Please, I don't want to hear any BS about how finasteride cannot speed up hair loss, because that's all it is BS. I am just wondering if there are any accounts of it speeding it up, just to have it regrow after that time frame. I am on my lat legs here. My hair is impossible to style. To muck up the situation worst, I have horrible hair transplants right by the hair line and a 5 in scar on the back of my head. Please, some advice. Should I just quit this drug? I have all the scalp sensations and in 9 months my hair line has gone from moderately thick to almost non existent and all I see are whispy, vellous regrowth.

11-27-2015, 02:02 PM
My advice would be to follow the clinical testing methods. 1mg / day for 12 full months.

No data has ever shown finasteride to speed up hair loss.
Androgenentic alopecia can accelerate at any time on its own for seemingly no reason.

It's plausible that your hair loss has became extremely aggressive and you're in the 12% of men that don't seem to benefit from the treatment.

Honestly if you've made it this far I would say ride it to 12-14mons. I know Merck claims it can take a full year to start halting your hair loss, so give it the full year.

You seem very stressed out and that's not helping. Although stress can't cause or trigger androgenentic alopecia, it absolutely damages your body. It's an actual fact that when under duress, the body will slow hair growth as it's very low on its priorities list.

What's honestly best for you in my opinion is to continue for 3-4 months and stay off forums a week or two.

Don't get pessimistic yet, you're still under the one year mark so finasteride absolutely still could start working soon here. If it didn't take some men in the trials a full year to respond they wouldn't have said it did lol.


11-27-2015, 02:12 PM
Also to answer your question about anyone experiencing regrowth on finasteride after losing initially: absolutely that's happened.

You may hear people talking about regrowth in 3-6-9 months etc etc, but that's not the only scenario at all.

I have a friend who seen no regrowth until 14 months and his hair keeps getting better now.

The key to treating hairloss is patience. It really is.

11-27-2015, 02:16 PM
You’ve been through a lot of both physical and mental stress this past year and the fact that having a hair transplant too early probably screwed up your natural hair cycling. If you started Propecia during a forced catagen or telogen phase it is possible that the drug sped up the process, but in time it should reverse itself. Stopping the drug after 9 months is usually not recommended and yes there have been people I heard on TBT call in and say that after 12 moths they began to grow their hair back. Are you taking name brand or generic?

11-27-2015, 02:21 PM
Payday's theory is also entirely possible.

Remember, everything that happens with hair... Happens extremely slowly.

Patience my follicularly challenged brother.

Not giving up
11-27-2015, 03:37 PM
I agree with these guys. Be patient with it. Don't piss 9 months up the wall when you know it can take a year. If at 12 months there is still no improvement then maybe consider other options.

11-27-2015, 08:18 PM
I don't know what I would do without you guys. You are not only informative, but sympathetic and kind. I will definitely continue, as there is no other option now. If it does continue to rapidly progress, perhaps I will consider it a blessing and just go for a massive FUE session with a reputable doctor, as I have very thick, plentiful donor hair. I had to try this at some point, or I would have never known and would have simply progressed into baldness without ever trying. Thank you brothers. :)

11-28-2015, 04:30 PM
I also would recommend that you don't look at your treatment of androgenetic alopecia (balding) as a one-time event. Treating AGA, at least for me and I think also for the other successful members of this board, is really a lifetime commitment as we know the underlying genetic condition never goes away. When you make (or made) that fateful decision to take your first finasteride or dutasteride pill, or applied minoxidil to your scalp for the first time, you should realize that you decided to take on a lifelong battle. I don't want to overdramatize this because in the end, it is just balding. But when you made that decision to treat your condition, realize that it should not have been a one-time decision. This was a decision for life, as you will be addressing this condition for the rest of your life.

And you have to work with the data, the scientific evidence, simply because we have nothing else. We can drive ourselves crazy listening to this forum posting or that forum posting or this craziness or that craziness. But that will not help us. The bottom line is that the only thing we have is the science.

And the science tells us that Propecia/finasteride slows down, and sometimes even seems to stop and somewhat reverses, the balding process. That is the science. Dutasteride seems to be even more effectiveness at this. And minoxidil helps too.

We may face setbacks as we use these products but if you want to address AGA (balding), you simply have to use these products consistently and forever. At worst, they will slow down the balding process, which is itself a good thing. At best, they will stop or even reverse the process. Hair transplants + SMP can help additionally to cosmetically address this condition.

I think addressing balding takes a certain degree of resolve and maturity. You have to be tough and persistent if you want to have success addressing this condition for the long haul. I wish there was an easy answer and easy cure for this but currently there is no cure, only some good treatments. Persist with them for the long haul, regardless of what happens today or tomorrow, and the science indicates that you have a good chance at some success.

11-28-2015, 07:46 PM
along these lines, I've been on fin for about 1.5 years now, and my hair is absolutely worse than baseline. The loss has seemed to continually progress.

At the 1 year mark (May), I started dut 0.5 mg every day in addition to a 1mg daily fin dosage. I've had no side effects, but I also haven't noticed a change in the loss. It continues to progress. I find it hard to believe that I have only been dealing with this for a little over a year and a half (when I first noticed), as it has moved quite quickly. I hopped on fin almost immediately (1 month) after noticing the loss.

It seems that my loss is quite aggressive... Is there any hope for someone in my situation either?

11-28-2015, 07:51 PM
If you've been on it for 1.5 years and you are below baseline, I personally would quit. It obviously isn't doing you any good, just perpetuating the loss. This drug is unpredictable as f*ck. I am shocked so many people, especially doctors and "hair loss experts", praise it so readily. It seems that if you do thorough enough research, it helps as many people as it f*cks over. I am getting sick of this bullsh*t. I can't believe you walk into a dermatologist office and they hand it out like f*cking candy. This is getting on my nerves. I cannot even comprehend why I have continually taken a drug FOR MPB that has sped up my MPB 10 fold. If things don't get better in the next few months, I will be f*cking livid.

11-28-2015, 07:59 PM
yeah it's pretty frustrating.

I think the worst part is that you don't know if it's playing a role or not. We don't really know if it's a) sped the loss up, b) slowed down aggressive loss, c) don't nothing, or d) will help in the future... there's just no way to know and that gives me a bit of a helpless feeling.

There is also the fear of quitting, and what that may do to the hair.

11-30-2015, 06:43 AM
Yep, taking the one drug approved for slowing down hairloss and having it permanently accelerate your MPB is great fun. The studies showed what, 86% of people above baseline after the first year. I guess the rest their hairloss was too aggressive, but I've absolutely no doubt that for a small percentage of us, it actually accelerates it faster than would've happened naturally.

11-30-2015, 01:10 PM
It is a simple fact that it has drastically accelerated my hair loss. I will get around to posting pics before and after at the one year mark. I was a gradual thinner. I had very minimal hair loss after 31 years. Now at 33, I look like my f*ckin grandpa. My older brother basically has the exact same genetics as me and he has twice the hair now. This is frustrating as f*ck. unless, by some enormous miracle, I start regrowing the hair i've lost rapidly, I have to shave it bald or I will be sporting the donald trump.

11-30-2015, 02:42 PM
Also to answer your question about anyone experiencing regrowth on finasteride after losing initially: absolutely that's happened.

You may hear people talking about regrowth in 3-6-9 months etc etc, but that's not the only scenario at all.

I have a friend who seen no regrowth until 14 months and his hair keeps getting better now.

The key to treating hairloss is patience. It really is.

can you give us a brief summary of your friends experience? Did he lose a lot of hair initially while on the drug? I am done looking for reassurance, I just want some real talk. Thank you so much for your time and encouragement in this horrendously stressful and endless battle. :D